Alert archive / Louisiana / Flash Flood Warnings in 2005

Flash Flood Warning 9, NWS New Orleans, LA

May 29, 2005Livingston Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 29, 2005, 11:07 PM CDT for Livingston Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 11:07 PM CDT (04:07 UTC)
Expired
May 30, 2005, 2:00 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 300412
FFWLIX
LAC063-300700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 PM CDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 200 AM CDT

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUING TO REDEVELOP    
  AND MOVE ACROSS SECTIONS LIVINGSTON PARISH. THE HEAVIEST RAINFALL  
  WAS OCCURRING FROM WALKER TO THE TOWN OF LIVINGSTON AND AROUND     
  WHITEHALL. THESE THUNDERSTORMS WERE PRODUCING RAINFALL RATES OF    
  1.5 TO 2 INCHES PER HOUR AT TIMES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3056 9087 3035 9084 3025 9067 3036 9056
      3061 9063 3061 9088

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:15 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 29, 8:15 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT SUN MAY 29 2005

.UPDATE...
SENT OUT UPDATE TO ZONES TO REMOVE SEVERE THUNDERSTORM WATCH #348
WHICH EXPIRED AT 800 PM FOR PORTIONS OF SRN MS. SEVERE THUNDERSTORM
WATCH #350 REMAINS IN EFFECT FOR TONIGHT UNTIL MIDNIGHT FOR SE LA
ALONG AND NORTH OF A LINE FROM PLAQUEMINE TO WHITEHALL...LAKE
PONTCHARTRAIN AND NWD INCLUDING THE EXTREME SRN COUNTIES IN SW MS.

&&

.AFTERNOON DISCUSSION...
THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS
TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL
MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS
COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY
MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL
IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS
WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT.
WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH
INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH
ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID
WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY.
THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS
THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  82  70  82 /  70  90  60  70
BTR  71  83  72  83 /  70  90  60  70
MSY  74  85  73  84 /  70  90  60  70
GPT  73  83  73  83 /  50  90  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

8

In the hours before

Special weather statement, May 29, 5:09 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CDT SUN MAY 29 2005

LAZ040-292245-
ST TAMMANY-
509 PM CDT SUN MAY 29 2005

...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH...

STRONG THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 12 WILL
MOVE NORTHEAST ACROSS ST TAMMANY PARISH THROUGH 6 PM. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND SLIDELL...
MANDEVILLE...COVINGTON AND PEARL RIVER.

11
Local storm report, May 29, 7:37 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     3 N WOODVILLE           31.15N 91.30W
05/29/2005                   WILKINSON          MS   EMERGENCY MNGR

            ONE TREE WAS BLOWN DOWN.

0630 PM     TSTM WND DMG     CENTREVILLE             31.09N 91.07W
05/29/2005                   WILKINSON          MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN.

&&

11
Local storm report, May 29, 7:58 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     MCCOMB                  31.25N 90.47W
05/29/2005                   PIKE               MS   EMERGENCY MNGR

            1 DRUGSTORE WITH WINDOWS BLOWN OUT AND AWNINGS BLOWN OFF.
            4 LARGE SIGNS BLOWN DOWN ROOFS BLOWN OFF 2 OTHER
            BUILDINGS...LOCATED NEAR INTERSECTION OF US 51 AND US 98
            IN THE COMMERCIAL AREA ON SE SIDE OF TOWN. POSSIBLE
            TORNADO.

&&

8
Special weather statement, May 29, 10:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CDT SUN MAY 29 2005

LAZ049-050-300425-
ASCENSION-LIVINGSTON-
1020 PM CDT SUN MAY 29 2005

...STRONG THUNDERSTORMS AFFECTING ASCENSION AND LIVINGSTON
PARISHES...

STRONG THUNDERSTORMS EXTENDING ACROSS ASCENSION PARISH FROM
DONALDSONVILLE TO GONZALES TO PRAIRIEVILLE AND IN LIVINGSTON
PARISH FROM DENHAM SPRINGS TO THE TOWN OF LIVINGSTON WILL CONTINUE
TO AFFECT AREAS ACROSS THESE PARISHES THROUGH 1130 PM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS OF RAIN THAT MAY RESULT IN STREET FLOODING AND
PONDING OF WATER IN LOW LYING AREAS.

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:21 PM CDTSpecial Marine WarningLIX84 min
May 29, 9:05 PM CDTSpecial Marine WarningLIX55 min
May 29, 9:22 PM CDTFlash Flood WarningLIXSaint Tammany113 min
May 29, 10:39 PM CDTFlash Flood WarningLIXAscension3 hr
May 29, 11:30 PM CDTSpecial Marine WarningLIX90 min
May 30, 12:59 AM CDTSpecial Marine WarningLIX91 min
May 30, 2:21 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana24 min
May 30, 2:42 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, West Baton Rouge, West Feliciana48 min
May 30, 3:20 AM CDTSpecial Marine WarningLIX85 min
May 30, 3:46 AM CDTSevere Thunderstorm WarningLIXAscension, Iberville29 min
May 30, 5:34 AM CDTSpecial Marine WarningLIX86 min
May 30, 5:39 AM CDTTornado WarningLIXSaint Tammany51 min
May 30, 10:24 AM CDTSpecial Marine WarningLIX2 hr
May 30, 12:35 PM CDTSpecial Marine WarningLIX55 min
May 30, 12:49 PM CDTSpecial Marine WarningLIX116 min

Nearby

Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.